Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 433, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 28, 2011, 4:08 PM CDT for Pushmataha County, Oklahoma. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 28, 2011, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:41 PM CDT | HAIL 1.75 | 13 Ene Cloudy, OK | HAIL OF LONG DURATION. MOSTLY NICKEL TO DIME WITH LARGER UP TO GOLF BALL MIXED IN. |
| Jun 28, 4:45 PM CDT | HAIL 2.5 | Nashoba, OK | SEVERELY DAMAGED BODY OF CAR. BROKE OUT WINDSHIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS54 KTSA 282108
SVRTSA
OKC127-282200-
/O.NEW.KTSA.SV.W.0433.110628T2108Z-110628T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 500 PM CDT
* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF NASHOBA...MOVING SOUTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3449 9529 3464 9516 3452 9493 3450 9494
3450 9504 3432 9504 3431 9505
TIME...MOT...LOC 2108Z 307DEG 9KT 3451 9514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:53 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 28, 3:53 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT TUE JUN 28 2011
.DISCUSSION...
MULTIPLE BOUNDARIES LEFT FROM MORNING / EARLY AFTERNOON
CONVECTIVE ACTIVITY...AND DECAYING FRONT SOUTH OF I-40.
ONGOING CONVECTION MCCURTAIN COUNTY EXPECTED TO EXPAND
WEST IN AGITATED CU FIELD. MINIMAL GFS / WRF BASED POPS
FOR ALL LOCATIONS IN TSA FORECAST AREA UNREALISTIC. GFS
AND WRF ALSO BOTH INITIATE KS MCS OVERNIGHT. WHILE WRF
KEEPS MCS ACTION IN KS OVERNIGHT GFS MUCH FARTHER SOUTH
AND WEST. AND ECMWF KEEPS ENTIRE FORECAST AREA DRY SAVE
FAR SOUTHEAST NEAR THE RED RIVER. BROAD BRUSH 30 POPS
APPLIED WITH 20 POPS WEDNESDAY AM.
DAYTIME TEMPS WEDNESDAY HIGHLY DEPENDANT ON PRECIP AND
CLOUD THAT DEVELOP OVERNIGHT. HEAT WATCH CONTINUED. IF
CLOUDS ARE NOT A FACTOR...MAX TEMPS MAY BE TOO LOW. BY
THURSDAY...JUST FLAT OUT HOT. 850 TEMPS NOT UNLIKE TUES.
DRY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 99 80 103 / 30 20 0 0
FSM 75 97 78 101 / 30 20 0 0
MLC 73 98 78 101 / 30 10 0 0
BVO 72 96 76 101 / 30 20 0 0
FYV 70 93 72 96 / 30 20 0 0
BYV 70 92 73 95 / 30 20 0 0
MKO 74 97 76 100 / 30 20 0 0
MIO 73 96 76 100 / 30 20 0 0
F10 73 98 77 100 / 30 10 0 0
HHW 74 97 76 100 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jun 28, 1:25 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT TUE JUN 28 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-290630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
125 PM CDT TUE JUN 28 2011
...DANGEROUS HEAT CONTINUES ALONG AND SOUTH OF I-40 TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING FOR NORTHWEST ARKANSAS. LATE THIS AFTERNOON
AND TONIGHT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF INTERSTATE 40.
ONSET...THIS AFTERNOON.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE STILL PUSHING ACROSS NORTHWEST
ARKANSAS THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL FOR GUSTY WINDS...SMALL SIZE HAIL AND HEAVY RAIN. CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON ALONG
A FRONTAL BOUNDARY POSITIONED ACROSS THE REGION. ANY THUNDERSTORMS
THAT FORM WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH
STRONG WINDS AND LARGE HAIL.
ANOTHER THUNDERSTORM COMPLEX IS FORECASTED TO DEVELOP THIS EVENING
AND OVERNIGHT ACROSS SOUTHERN KANSAS AND MAY MOVE INTO NORTHERN
OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND STRONG WINDS WILL
ALSO BE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENT.
SOUTHEAST OKLAHOMA AND PARTS OF WEST CENTRAL ARKANSAS WILL HAVE
THE POTENTIAL FOR HOT AND HUMID CONDITIONS AGAIN THIS AFTERNOON.
THESE LOCATIONS HAVE BEEN SOUTH OF THE FRONTAL BOUNDARY AND THE
PRECIPITATION FROM THIS MORNING. HEAT INDEX VALUES ABOVE 105
DEGREES WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY BE ONGOING OVER PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING. IN THE WAKE OF
THE MORNING STORMS...THE COMBINATION OF HEAT AND HUMIDITY WILL
CREATE DANGEROUS HEAT INDICES OVER EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS BY WEDNESDAY AFTERNOON.
A RIDGE WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS FOR THE LATTER
PART OF THE WORK WEEK AND WEEKEND. THIS WILL BRING HOT AND HUMID
WEATHER TO THE REGION...AND DANGEROUS HEAT INDEX VALUES ARE
EXPECTED. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR A GOOD
PORTION OF EASTERN OKLAHOMA IN ANTICIPATION OF THE UPCOMING HEAT WAVE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MEDICAL PERSONNEL SHOULD BE PREPARED TO TREAT MORE CASES
OF HEAT RELATED ILLNESS THIS WEEK AND THE UPCOMING WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 28, 10:19 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1019 AM CDT TUE JUN 28 2011
OKZ060>062-067>070-281600-
ADAIR OK-CHEROKEE OK-MAYES OK-MUSKOGEE OK-ROGERS OK-TULSA OK-WAGONER
OK-
1019 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES...SOUTHERN ROGERS...EASTERN TULSA...NORTHERN
WAGONER AND ADAIR
AT 1019 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF CHEROKEE LANDING STATE PARK TO WAGONER
TO TULSA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...MARIETTA...STILWELL...
CHRISTIE...PROCTOR...INOLA...CATOOSA...TAHLEQUAH...HULBERT...ELDON...
LOST CITY...PEGGS...SCRAPER...WAGONER...MAZIE...MURPHY...CHOUTEAU...
LOCUST GROVE...SEQUOYAH STATE PARK...CHEROKEE LANDING STATE PARK AND
ADAIR STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ARE
ALSO POSSIBLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3619 9501 3616 9501 3614 9477 3573 9449
3571 9506 3621 9595 3626 9534
TIME...MOT...LOC 1519Z 269DEG 25KT 3577 9497 3595 9533
3617 9578Local storm report, Jun 28, 10:34 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN BIXBY 35.94N 95.88W
06/28/2011 M0.81 INCH TULSA OK MESONET
MESONET SITE IN BIXBY RECORDED 0.81 INCHES OF RAIN IN
LESS THAN AN HOUR.
&&
AJSpecial weather statement, Jun 28, 10:56 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT TUE JUN 28 2011
OKZ061-062-281645-
MAYES OK-ROGERS OK-
1056 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN MAYES AND EASTERN ROGERS
AT 1057 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BUSHYHEAD...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD...PRYOR...
SALINA...STRANG...ADAIR...PENSACOLA AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9509 3628 9512 3634 9557 3652 9555
TIME...MOT...LOC 1557Z 276DEG 20KT 3642 9544Local storm report, Jun 28, 12:21 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HAIL 3 SE EUREKA SPRINGS 36.37N 93.70W
06/28/2011 E0.88 INCH CARROLL AR FIRE DEPT/RESCUE
HEAVY RAIN AND HAIL FOR ABOUT 2 MINUTES.
0940 AM HEAVY RAIN OILTON 36.08N 96.58W
06/28/2011 M0.94 INCH CREEK OK MESONET
MESONET STATION RECORDED 0.94 INCHES IN LESS THAN AN
HOUR.
1025 AM HEAVY RAIN BIXBY 35.94N 95.88W
06/28/2011 M0.81 INCH TULSA OK MESONET
MESONET SITE IN BIXBY RECORDED 0.81 INCHES OF RAIN IN
LESS THAN AN HOUR.
&&
AJSpecial weather statement, Jun 28, 3:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 28 2011
OKZ049-282115-
PUSHMATAHA OK-
350 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NASHOBA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3434 9507 3447 9525 3464 9516 3453 9493
3450 9494 3450 9504 3437 9504
TIME...MOT...LOC 2051Z 293DEG 17KT 3452 9510The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:17 AM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Jun 28, 2:41 AM CDT | Special Weather Statement | TSA | Craig | 34 min |
| Jun 28, 3:30 AM CDT | Excessive Heat Watch | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 60 hr |
| Jun 28, 3:30 AM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 18 hr |
| Jun 28, 7:45 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 60 min |
| Jun 28, 8:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jun 28, 9:18 AM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| Jun 28, 9:43 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Jun 28, 9:45 AM CDT | Special Weather Statement | TSA | Tulsa | 45 min |
| Jun 28, 10:19 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 41 min |
| Jun 28, 10:56 AM CDT | Special Weather Statement | TSA | Mayes | 49 min |
| Jun 28, 3:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Jun 28, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 66 min |
| Jun 28, 5:01 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 119 min |
| Jun 28, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Jun 28, 6:00 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 2 hr |
| Jun 28, 6:06 PM CDT | Special Weather Statement | TSA | Choctaw | 24 min |
| Jun 28, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 63 min |
| Jun 28, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.